Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jun 22, 2021, 6:09 PM EDT for Broward County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2021, 6:09 PM EDT (22:09 UTC)
- Expired
- Jun 22, 2021, 7:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 71 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.2 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2862 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
523 WWUS82 KMFL 222209 SPSMFL Special Weather Statement National Weather Service Miami FL 609 PM EDT Tue Jun 22 2021 FLZ066-067-070-071-073-075-222300- Inland Broward County FL-Hendry FL-Inland Collier County FL- Mainland Monroe FL-Inland Palm Beach County FL-Inland Miami- Dade County FL- 609 PM EDT Tue Jun 22 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER...NORTHERN MAINLAND MONROE...NORTHERN MIAMI-DADE...SOUTHEASTERN HENDRY...BROWARD AND SOUTHWESTERN PALM BEACH COUNTIES UNTIL 700 PM EDT... * At 608 PM EDT, National Weather Service meteorologists were tracking strong thunderstorms along a line extending from near Rotenberger Wildlife Refuge to near Fortymile Bend. Movement was northeast at 10 mph. * Small hail, funnel clouds, and winds in excess of 45 mph possible with these storms. * Locations impacted include... Loop Road Ee Center, Big Cypress Seminole Reservation, Dade-Collier Training Airport, Fortymile Bend, Miccosukee Indian Reservation, Miccosukee Service Plaza and Big Cypress National Preserve. PRECAUTIONARY/PREPAREDNESS ACTIONS... This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2642 8073 2575 8072 2573 8100 2631 8102 TIME...MOT...LOC 2208Z 216DEG 7KT 2634 8086 2576 8087 $$ BAXTER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 22, 3:16 PM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jun 22, 3:16 PM EDT, 2 hours 53 minutes before
Area Forecast Discussion National Weather Service Miami FL 316 PM EDT Tue Jun 22 2021 .SHORT TERM... Through Wednesday: The western edge of the Bermuda High continues to remains established over South Florida, which has allowed for the prevailing flow to become southeasterly. Moist tropical air laden with moisture continues to advect into the area as precipitable water values approach values upwards of 2.0 inches and dewpoint temperatures remain in the upper 70s. As both the Atlantic and Gulf seabreezes push inland this afternoon, convection should fire along boundary collisions allowing for thunderstorms and showers to develop. The greatest coverage today should once again be over the interior and Lake Okeechobee region. Any thunderstorm that is able to develop could have the potential to produce lightning, gusty winds, small hail, and torrential downpours. Localized flooding is also possible today, especially with heavier thunderstorms that could remain stationary along a boundary collision. Outside of showers and thunderstorms, it is going to be another hot and humid day today with highs in the upper 80s to mid 90s across South Florida. Heat index values across South Florida will be in the triple digits, with some locations approaching 105-107 degrees. With the loss of diurnal heating after sunset, thunderstorm activity should begin to gradually wane and dissipate during the mid to late evening hours. With an abundance of moisture remaining in the vertical column during the overnight hours, showers and thunderstorms could develop over the nearshore waters and move inland. Wednesday will remain wet and stormy as a vort max progresses southwards towards the region. The vorticity maximum will act as a lifting mechanism to further aid the development of strong updrafts and the resultant creation of convective columns. At the surface, a continued advection of moist tropical air will allow for a saturated vertical column with precipitable water values upwards of 2.0" across South Florida. With the relatively light winds aloft resulting in a very slow to stationary storm motion and a saturated vertical profile, localized flooding is a potential concern. Gusty winds, small hail, and gusty winds are once again possible with the strongest convective columns on Wednesday afternoon. High temperatures on Wednesday will reach the upper 80s to low 90s before convective activity and cloud cover act to lower temperatures. .LONG TERM... No meaningful changes were made to the extended forecast and the previous discussion is included below. .PREV DISCUSSION... (Issued 316 AM EDT Tue Jun 22 2021) Wednesday Night to Monday... An unsettled pattern is forecast across South Florida mid to late week as a longwave trough aloft over the eastern third of the United States combines with a weakness in the Atlantic surface high pressure. Precipitable water values of 2.0 to 2.3 inches point to a moist atmosphere capable of producing excessive rainfall due to repeated slow-moving thunderstorms. Just to put these forecast precipitable water values into context, based on the sounding climatology for MFL, a 90th percentile value for late June would be around 2.0 inches and the record sits around or just above 2.3 inches. Combine that with a passing inverted trough embedded in the flow around the low-level high and weak steering flow for convection which will produce the potential for strong storms that may move quite slowly on Thursday with a peak coming around the diurnal heating max on Thursday afternoon into the evening. As Thursday night becomes Friday morning, the inverted trough will push into the Gulf with the surface high attempting to build back in over the region. Aloft, the longwave trough will advance north and east away from the region. Moisture will still be present over the region which will keep the door open for convective coverage to once again be healthy on Friday, particularly over western portions of the area closer to the trough in the Gulf. Saturday and Sunday could be transition days with the potential for a slightly drier slot of air moving into the subsidence region behind the Gulf trough which could lower convective coverage compared to previous days. The extended period closes out with some uncertainty. Some guidance is suggesting that some drier air (possibly another burst of Saharan dust) could approach the region while some other solutions have a disturbance and associated moisture from the Caribbean entering the picture. Overall, the forecast confidence is low from the weekend onward due to these factors and should be monitored through the week and weekend to see how the forecast evolves. && .AVIATION(18Z TAFS)... && .MARINE... && .PRELIMINARY POINT TEMPS/POPS... Miami 79 90 78 87 / 40 60 50 70 West Kendall 77 90 77 88 / 30 60 50 80 Opa-Locka 77 90 77 87 / 40 60 40 70 Homestead 77 90 77 87 / 30 60 50 70 Fort Lauderdale 79 89 77 87 / 40 60 40 80 N Ft Lauderdale 78 88 77 86 / 40 60 40 80 Pembroke Pines 77 89 76 86 / 40 60 40 70 West Palm Beach 76 88 75 86 / 50 70 40 70 Boca Raton 77 89 77 87 / 40 60 40 80 Naples 77 90 75 88 / 30 70 40 70 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Tonight/Wednesday and Aviation/Marine...Hadi Wednesday Night through Tuesday...RAG Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Jun 22, 3:39 PM EDT, 2 hours 30 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 339 PM EDT Tue Jun 22 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 230745- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 339 PM EDT Tue Jun 22 2021 ...STRONG THUNDERSTORMS POSSIBLE INTERIOR AND LAKE REGION... ...HEAT INDEX VALUES IN TRIPLE DIGITS ACROSS SOUTH FLORIDA... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Scattered showers and thunderstorms are possible today, with a focus across the interior and the Lake Okeechobee region. An isolated severe storm is possible. Waterspouts: Waterspouts are possible across all area waters with showers and storms today. Wind: An isolated strong to locally damaging wind gusts are possible with the strongest thunderstorms this afternoon. Hail: Small hail are possible with the strongest thunderstorms today. Temperatures: Heat index values are forecast to be in the triple digits across South Florida, with values nearing 105-107 over portions of the interior. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Showers and thunderstorms are possible each day, with gusty winds and localized flooding possible. Elevated risk of rip currents is possible along the east coast beaches later this week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jun 22, 1:52 PM EDT, 4 hours 17 minutes before
Special Weather Statement National Weather Service Miami FL 152 PM EDT Tue Jun 22 2021 FLZ067-068-221815- Inland Palm Beach County FL-Metro Palm Beach County FL- 152 PM EDT Tue Jun 22 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PALM BEACH COUNTY UNTIL 215 PM EDT... * At 151 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm 9 miles southeast of Indiantown, moving northeast at 35 mph. * Small hail and winds in excess of 45 mph possible with this storm. * Locations impacted include... Palm Beach Gardens, The Acreage and Caloosa. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Frequent cloud to ground lightning is occurring with this storm. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2680 8029 2690 8048 2696 8045 2696 8019 TIME...MOT...LOC 1751Z 206DEG 31KT 2696 8033 SB/BNB
Special weather statement, Jun 22, 3:00 PM EDT, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Miami FL
300 PM EDT Tue Jun 22 2021
FLZ067-068-168-221945-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
300 PM EDT Tue Jun 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PALM BEACH COUNTY
UNTIL 345 PM EDT...
* At 259 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over North County Airport, or near
Palm Beach Gardens, moving northeast at 20 mph.
* Small hail and winds in excess of 45 mph possible with this storm.
* Locations impacted include...
West Palm Beach, Jupiter, Palm Beach Gardens, Tequesta, Royal Palm
Beach, North County Airport, Loxahatchee Groves, Lion Country
Safari Park, The Acreage, Golden Lakes, Philo Farms, Limestone
Creek, Caloosa and Jupiter Farms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2669 8018 2670 8036 2696 8038 2696 8014
2697 8014 2697 8010 2691 8009
TIME...MOT...LOC 1859Z 203DEG 19KT 2682 8025
SB/BNBSpecial weather statement, Jun 22, 3:38 PM EDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Miami FL
338 PM EDT Tue Jun 22 2021
FLZ067-222015-
Inland Palm Beach County FL-
338 PM EDT Tue Jun 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PALM BEACH COUNTY
UNTIL 415 PM EDT...
* At 338 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Fremd Village-Padgett Island,
or near Pahokee, moving northeast at 20 mph.
* Small hail, funnel clouds, and winds in excess of 45 mph possible
with this storm.
* Locations impacted include...
Belle Glade, Pahokee, Canal Point and Fremd Village-Padgett Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2696 8061 2696 8049 2691 8041 2667 8066
2677 8083 2680 8081 2691 8070 2698 8069
2702 8064 2702 8063
TIME...MOT...LOC 1938Z 213DEG 18KT 2679 8070
SB/BNBSpecial weather statement, Jun 22, 5:27 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Miami FL
527 PM EDT Tue Jun 22 2021
FLZ063-222215-
Glades FL-
527 PM EDT Tue Jun 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GLADES COUNTY UNTIL 615
PM EDT...
* At 527 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Palmdale, moving northeast at
20 mph.
* Small hail and winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Lakeport, Palmdale, Ortona and Brighton Seminole Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2708 8103 2678 8126 2686 8144 2703 8137
2703 8134 2704 8134 2704 8133 2703 8133
2703 8127 2712 8127 2712 8117 2714 8117
TIME...MOT...LOC 2127Z 206DEG 17KT 2689 8131
SB/BNBSpecial weather statement, Jun 22, 6:09 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Miami FL 609 PM EDT Tue Jun 22 2021 FLZ066-067-070-071-073-075-222300- Inland Broward County FL-Hendry FL-Inland Collier County FL- Mainland Monroe FL-Inland Palm Beach County FL-Inland Miami- Dade County FL- 609 PM EDT Tue Jun 22 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER...NORTHERN MAINLAND MONROE...NORTHERN MIAMI-DADE...SOUTHEASTERN HENDRY...BROWARD AND SOUTHWESTERN PALM BEACH COUNTIES UNTIL 700 PM EDT... * At 608 PM EDT, National Weather Service meteorologists were tracking strong thunderstorms along a line extending from near Rotenberger Wildlife Refuge to near Fortymile Bend. Movement was northeast at 10 mph. * Small hail, funnel clouds, and winds in excess of 45 mph possible with these storms. * Locations impacted include... Loop Road Ee Center, Big Cypress Seminole Reservation, Dade-Collier Training Airport, Fortymile Bend, Miccosukee Indian Reservation, Miccosukee Service Plaza and Big Cypress National Preserve. PRECAUTIONARY/PREPAREDNESS ACTIONS... This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2642 8073 2575 8072 2573 8100 2631 8102 TIME...MOT...LOC 2208Z 216DEG 7KT 2634 8086 2576 8087 BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 9:03 PM EDT | Special Marine Warning | MFL | 57 min | |
| Jun 21, 9:05 PM EDT | Special Weather Statement | MFL | Glades | 40 min |
| Jun 22, 1:52 PM EDT | Special Weather Statement | MFL | Martin | 23 min |
| Jun 22, 3:00 PM EDT | Special Weather Statement | MFL | Palm Beach | 45 min |
| Jun 22, 3:38 PM EDT | Special Weather Statement | MFL | Palm Beach | 37 min |
| Jun 22, 5:27 PM EDT | Special Weather Statement | MFL | Glades | 48 min |
| Jun 22, 7:38 PM EDT | Special Weather Statement | MFL | Palm Beach | 37 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.